MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112720
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Sepsis (2067); Peritonitis (2252); Bowel Perforation (2668)
Date of Event 08/04/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2014 ¿ patient was diagnosed with bilateral inguinal hernia thereby underwent laparoscopic repair with the implant of two bard flat mesh (device #1 ¿ left, device #2 ¿ right).Per op notes, ¿on left, bard flat mesh (device #1) was placed into defect and secured using tacks.On right, bard flat mesh (device #2) was positioned against coverage of the direct and indirect areas of defect and secured using tacks.¿ (b)(6) 2014 ¿ patient was diagnosed with closed loop obstruction with perforated small bowel thereby underwent open repair with the removal of mesh (device #1, #2).Per notes, ¿there was a large amount of free fluid within the peritoneum along with succus.Dense adhesions of the small bowel to the previously placed mesh (device #1, #2) in the left lower quadrant were taken down.There was one area of perforation in the small bowel in the pelvic region.Some areas of small bowel was incorporated to the mesh.There was small bowel adherent to the fascia mesh (device #1, #2) posteriorly and anteriorly were taken down.The patient was getting septic and for further resuscitation taken to the icu.¿ (b)(6) 2014 ¿ patient underwent small bowel resection and end to end anastomosis.(b)(6) 2014 ¿ patient underwent abdominal closure.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr was submitted to represent the bard flat mesh (device #2).An additional supplemental emdr was submitted to represent the bard flat mesh (device #1).Note, the manufacturing date (15-dec-2012) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22334629
Report Number1213643-2025-00523
Device Sequence Number18390851
Product Code FTL
UDI-Device Identifier00801741016561
UDI-Public(01)00801741016561(17)180128(10)HUWL1300
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2018
Device Catalogue Number0112720
Device Lot NumberHUWL1300
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Initial Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age73 YR
Patient SexMale